To Be or Not to Be: Amiodarone as Both Savior and Foe—A Therapeutic Paradox in Atrial Fibrillation Management and Ventricular Arrhythmia Associated with Amiodarone-Induced Thyrotoxicosis

Read full text
Authors: Monika Amielan, Małgorzata Zalewska-Adamiec, Hanna Bachórzewska-Gajewska, Sławomir Dobrzycki
Cited by: 1
References: 14

Abstract

Amiodarone-induced thyrotoxicosis (AIT) is a serious thyroid dysfunction that represents a significant complication of pharmacological therapy in cardiology patients. The development of AIT can substantially complicate the management of cardiac arrhythmias, posing a major clinical challenge. We present the case of a patient in whom amiodarone was initially effective in the treatment of atrial fibrillation but subsequently led to type II amiodarone-induced thyrotoxicosis and exacerbation of the atrial arrhythmia. This case highlights the need for regular monitoring of patients treated with amiodarone, the challenges of managing arrhythmias in the setting of AIT, and the importance of close collaboration between cardiologists and endocrinologists in the diagnosis and treatment of AIT.

Fields of Study & Subjects

Thyroid Disorders and Treatments Cardiac electrophysiology and arrhythmias Thyroid Cancer Diagnosis and Treatment

Publication details

Journal / source
Life
Publisher
MDPI AG
Volume
16
Issue
7
Pages
1134–1134
Publication date
8 July 2026
Language
EN